For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Aricept and Seroquel Anyone? Go to previous topic Go to next topic Go to higher level

By mytngenes On 2011.12.03 18:53
My husband has been on Seroquel for several years now. Dr added Aricept this past Tuesday and ever since hubby's been more "panicky". Wonder if it's due to this mix? He also takes Valium, and takes all 3 at bedtime. I googled all three with drug interactions, nothing definitive showed up. But I'm thinking there's got to be something about this mix.

Thoughts?

By LOHENGR1N On 2011.12.03 19:31
mytngenes? What did His Doctor put Him on these drugs for in the first place, as they have listed as side effects anxiety, muscular cramping and pain, tremor many things that to Me would complicate tracking which is Parkinson's Disease related and which is related to the medicine being taken. To me it would stand to reason Him being more "panicky" starting the Aricept if He's having more shakiness, cramps, tremor or trouble falling asleep (which are listed as possible side-effects when introducing this medicine). Of course the site says the Doctor prescribed this drug for you because They "Think" (quotes mine) the benefit you would get outweighs the problems the medicine might cause. I'd suggest calling His Doctor and running through what's happening. It's good to remember that many medications can cause Us problems beyond these common listed effects and many drug companies and some Doctors will take the view of they have to get used to it or learn to live with the trade off of one problem abating while another or more surface from the treatment. We should question and not settle for such We, You and Your loved one end up trying to live with it while Doctors and Drug Companies go on their merry way. Again call the Doctor and run concerns by Them and voice Parkinson's Disease problems they might not have thought about, breathing cramping and phenomena which is also listed as a side- effect/complication. We are at risk for aspiration and phenomena as it is already. Please keep us posted. Take care, best of luck and hang in there.

By mytngenes On 2011.12.03 22:51
Thanks for your reply and thoughts, Lohegrin. The neurologist at the Movement Disorder Clinic prescribed the Aricept to help with worsening memory issues. He's been taking the Valium for about 6 weeks now, for panic/anxiety attacks and the Seroquel was prescribed by a PD neurologist in another city 8 years ago, to aid with psych issues associated with the sinemet. You accurately described his muscular pain and symptoms, minus a tremor (he's never had a tremor). I am not giving him the Aricept tonight, and will address these issues with the dr on Monday.

By Pearly4 On 2011.12.04 08:18
My mother took Seroquel and Aricept without minimal problem and with great improvement of her problems. She and we decided (with doctor involvement) that any side effects were worth the benefit that they provided. Remember that the warnings, etc. listed for drugs are not always present in all patients and each persons reactions to the drugs can be different. Adjusting the med dosages may help symptoms he is having, removing the drugs completely removes their ability to help with other symptoms. Its a delicate balancing act.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you